Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Main Lowcarb Lobby
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 03-14-2013, 07:27 AM   #1
Senior LCF Member
 
unna's Avatar
 
Join Date: Dec 2012
Location: Germany
Posts: 293
Gallery: unna
Stats: 230/155-160/tone
WOE: Primal LCHF
Start Date: January 2012
Antibiotics and Weight Gain

This is frustrating.

So, my LCHF plan was going great, I was steadily losing body fat and had tons of energy.

Then, I had to visit my parents for a month in February where I was simply lower carb paleo. I weighed myself while I was there, and I only went up a few lbs, which was most likely water weight due to my recent slightly increased carb intake. But, none of my clothes were fitting differently.

Then, the week I was supposed to return home, I come down with an awful cold. Of course I didn't want to be hacking and sneezing on the plane, so the doctor gave me some strong antibiotics.

My dose of antibiotics was then followed by BIG dose of fatigue and terrible constipation for the next 2 weeks. My BM's are normally SO regular, I can't even remember the last time I've had a constipation problem of any kind. My stomach was so bloated.

Anyway, a few weeks have passed and the stomach bloat is slowly going away and I'm becoming regular again BUT:

I gained 5 lbs! Quite literally, I can see it/feel it on my stomach and thighs. This isn't water weight.

Isn't that absolutely crazy? I love my diet and I didn't overeat to gain this weight. The only thing that changed this entire time was the strong week of antibiotics, followed by constipation.

I just finished a round of probiotics..... I never realized how much work my old gut flora did until I lost them! I can't wait to get them back again.....
unna is offline   Reply With Quote

Sponsored Links
Old 03-14-2013, 07:41 AM   #2
Major LCF Poster!
 
Knittering's Avatar
 
Join Date: Mar 2010
Location: Minnesota
Posts: 2,709
Gallery: Knittering
Stats: (250) 236/172/150 5'8
WOE: LC
Start Date: Restart: 2/18/13
I think it's pretty common for people to stall or even gain while taking meds.

That said...

Quote:
Then, the week I was supposed to return home, I come down with an awful cold. Of course I didn't want to be hacking and sneezing on the plane, so the doctor gave me some strong antibiotics.
This just blows me away. Colds are caused by viruses, and antibiotics won't do anything for them. Doctors handing them out for any little thing is what's leading to bacterial infections that can't be treated.
Knittering is offline   Reply With Quote
Old 03-14-2013, 06:54 PM   #3
Very Gabby LCF Member!!!
 
cfine's Avatar
 
Join Date: Apr 2012
Location: Tennessee
Posts: 4,273
Gallery: cfine
Stats: 276/212/199
WOE: NK
Start Date: April 2012
I was thinking the same thing knittering. It was irresponsible of the doc that gave them to you. Antibiotics are a serious drug that has major consequences on our gut flora. I hope you can get your gut healed up soon.
cfine is offline   Reply With Quote
Old 03-15-2013, 04:13 AM   #4
Junior LCF Member
 
Join Date: Apr 2004
Location: florida
Posts: 29
Gallery: kiana021
Stats: 157/148/135
WOE: low carb
Start Date: april 2004
Antibiotics

Hello I just had to write after reading this about antibiotics and gut flora. Last June I was developed an infection on one of my toes. As a diabetic they freaked out and put me in the hospital. While there I was pumped up with strong antibiotics by interveinous for three days then sent home to continue taking antibiotics for another two weeks by pills. Within a few weeks of this I started having diareah so bad I could not leave my house. I called my doc and was tested for c-diff which came back negative. I continued to have many stomach problems esp the diarreah but also pain bloating etc. Back to the Dr more tests and they found nothing. To make a long story short it has been almost a year since the hospital stay and I am still not back to normal still having stomach problems and bathroom issues some days I can't leave my bathroom even to go to the store. Its better but still not back to normal. I guess I am telling this to warn people that antibiotics are NOT without side affects. They are so commonly prescribed that people don't think about it and just take them. I think my gut flora and everything else was wiped out and it has taken almost a year of taking probiotics to even come close to getting back to normal and I am NOT back to normal yet. I may never be normal again. Please be careful about taking these and only take them when they are absolutely necessary and only as much as you need.
kiana021 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 12:49 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.